MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH PKGD: WEDGE 5 FR 60CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC ARROW CATH PKGD: WEDGE 5 FR 60CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07124
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " during the procedure according to ifu, the md found the balloon could not pass following the wire.So the md opened up the new kit to finish the procedure." no patient injury or consequence reported.Patient condition reported as "fine".
 
Event or Problem Description
It was reported " during the procedure according to ifu, the md found the balloon could not pass following the wire.So the md opend up the new kit to finish the procedure." no patient injury or consequence reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).Returned for investigation was a 5fr.Wedge 110cm catheter with its original packaging pouch.The sample was loosely packed within the original packaging tray.Upon return, the inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, stress marks were visible on the balloon surface.Additionally, evidence of dried liquid/contrast media was noted within the interior surfaces of the balloon.Dried liquid/contrast media was noted in the inflation lumen extension line.No liquid/contrast media was noted within the injection lumen extension line.No blood was noted on the interior or the exterior surfaces of the returned sample.Upon further inspection, no blockage or abnormalities were noted to the distal tip of the catheter.No kink, bend or flattened surface was noted on the returned catheter extrusion/body.No other damage or abnormalities were noted to the returned sample.Since the returned state of device provided enough evidence of using liquid for the balloon inflation, an in-service has been requested.The instructions for use (ifu) states: "liquids must not be used as balloon inflation media.The small diameter of the inflation lumen may make it impossible to completely inflate or deflate a liquid-filled balloon.In addition, inflating the balloon with liquid reduces the ability of the catheter to flow with the circulation." per the ifu for testing balloon integrity before use, "fill the syringe with the amount of inflation medium recommended for the catheter being used.Warning: do not exceed the maximum inflation capacity of the balloon as indicated on the pigtail of the pressure lumen and in the separate instruction insert.Carbon dioxide must be used if there is a possibility that balloon rupture would result in air embolism in the left heart or systemic circulation." the balloon did not inflate due to the blocked inflation lumen; therefore, the symmetry of the balloon could not be measured.The injection lumen was aspirated and flushed.No blood or debris was noted.A lab inventory 0.025in guidewire was back loaded through the distal tip.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.The guidewire was front loaded through the injection extension line.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe and push back was immediately noted to the returned syringe plunger.The balloon did not inflate due to a blocked inflation lumen.Dried liquid/contrast media was previously confirmed within the interior surfaces of the balloon/inflation lumen extension line.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon could not pass following the wire" is not confirmed.During the investigation, no blockage or abnormalities were noted to the distal tip of the catheter and the injection lumen.The guidewire was able to advance through the injection lumen without any difficulty.The returned device passed visual and functional test specifications for the reported event.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.Unrelated to the reported complaint, the returned state of device provided enough evidence of using liquid for the balloon inflation.As a result, an in-service has been requested to reiterate the instructions for use, including the appropriate method for testing balloon integrity before use.

Brand Name
ARROW CATH PKGD: WEDGE 5 FR 60CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18672745
Report Number3010532612-2024-00116
Device Sequence Number6144231
Product Code DYG
UDI-Device Identifier00801902002846
UDI-Public00801902002846
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberAI-07124
Device Lot Number16F22F0033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown